Oklahoma, 2014

Drought in Oklahoma, November 1 to 30, 2014

November 1 to 30, 2014 · NWS OUN · 41 events in 41 counties and zones

Drought persisted with minor improvements in the absence of meaningful rainfall.

Where it happened

Every event with a place to put it; 41 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Drought persisted with minor improvements in the absence of meaningful rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 9:37 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 31, 9:37 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT FRI OCT 31 2014

.AVIATION...
LIGHT NORTHEAST WIND WILL TURN TO SOUTH EARLY SATURDAY AND BEGIN
TO GUST BY MID-MORNING. WESTERN OKLAHOMA MAY HAVE GUSTS OVER 30
MPH. VFR CONDITIONS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 923 PM CDT FRI OCT 31 2014/

DISCUSSION...
THE COOL...AND VERY DRY...AIRMASS CENTERED OVER THE CENTRAL PLAINS
WILL RESULT IN A VERY COOL NIGHT ACROSS OKLAHOMA AND NORTH TEXAS.
TEMPERATURES ARE ALREADY MAINLY IN THE 30S AND 40S...AND
TEMPERATURES WILL CONTINUE TO DROP OVERNIGHT WITH LIGHT WINDS AND
A NEARLY CLEAR SKY.

SHORT-RANGE MODELS AGREE WITH OUR CURRENT FORECAST...PLACING THE
FREEZING LINE ACROSS OUR SOUTHWESTERN COUNTIES AROUND SUNRISE ON
SATURDAY. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN QUICKLY ON
SATURDAY...BRINGING SOUTHERLY WINDS AND REDUCING THE DURATION OF
THE FIRST WIDESPREAD FREEZE OF THE SEASON.

NO CHANGES ARE PLANNED FOR THE FORECAST THIS EVENING.

PREV DISCUSSION... /ISSUED 310 PM CDT FRI OCT 31 2014/

DISCUSSION...
TWO FORECAST CONCERNS TODAY... STARTING WITH OUR FIRST WIDESPREAD
FREEZING TEMPS ACROSS THE REGION TONIGHT... THEN RAIN CHANCES
INCREASING EARLY THIS COMING WEEK.

MADE ONLY MINOR CHANGES TO THE FORECAST OVERNIGHT AND KEPT FREEZE
WARNING INTACT FROM THE NIGHT SHIFT. CURRENTLY... OUR STOUT BLOCKING
HIGH REMAINS WELL POSITIONED... WITH ITS AXIS FROM THE CANADIAN
PLAINS ALONG THE U.S. ROCKIES. LOOKING UP STREAM... COLD TEMPS ARE
ON THEIR WAY... WITH AFTN TEMPS IN THE 40S ACROSS THE MID-MISSOURI
VALLEY... WITH BREEZY NORTH WINDS AS THE ERN TROUGH PLUNGES INTO THE
OHIO VALLEY. LOCATIONS ACROSS NRN AND ERN OK... ALONG I-35 WILL HAVE
THE GREATEST POTENTIAL TO DIP INTO THE MID-UPPER 20S... AS WINDS
WILL CALM AS THE SFC HIGH MEANDERS SWRD INTO THE OZARKS/ERN OK.
OVERNIGHT... WINDS WILL SLOWLY VEER TO THE SE/S THROUGH SUNRISE
ACROSS WRN OK AND WRN N TX... PICKING UP GRADUALLY THROUGH TMRW
MORNING. THEREFORE... ONLY EXPECT A NARROW WINDOW... MAYBE 2-3HRS OF
AT OR BELOW FREEZING TEMPS ACROSS SWRN OK AND PORTIONS OF WRN N TX
BEFORE TEMPS INCREASE. STILL... THOSE HEADING OUT SAT AM WILL NEED
TO GRAB THAT JACKET... AS WELL AS PROTECT ANY SENSITIVE PLANTS
TONIGHT.

TEMPS WILL REBOUND SLIGHTLY ON SUNDAY AS THE H500 RIDGE BUILD WEST
ON THE HEELS OF THE STRONG TROUGH DIGGING ALONG THE ATLANTIC COAST.
THEN... INTO MONDAY... ANOTHER STRONG H500 TROUGH WILL CONTINUE TO
SURGE ACROSS THE INTERMOUNTAIN WEST ACROSS THE FOUR CORNERS REGION
INTO SUNDAY NIGHT. AHEAD OF THIS SYSTEM... DECENT LL/MID-LVL
MOISTURE ADVECTION WILL TAKE PLACE GIVEN THE DOORWAY TO THE GULF
OPENED BY THE EXPANSIVE SFC HIGH ACROSS THE SERN U.S. A POSITIVELY
TILTED H500 TROUGH... AN AREA OF ENHANCED ISENTROPIC ASCENT WILL
REMAIN FOCUSED MON-TUE AHEAD OF A COLD FRONT THAT LOOKS TO PUSH S/SE
THROUGH EARLY WED. GIVEN RUN TO RUN CONSISTENCY BETWEEN GUIDANCE...
UPPED PRECIP CHCS MON NIGHT-TUE AM... WITH AMOUNTS FORECAST ANYWHERE
FROM .50 TO 1.50... WITH LOCALLY HEAVIER AMOUNTS EXPECTED.

JTK

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  29  58  40  66 /   0   0   0   0
HOBART OK         31  59  41  67 /   0   0   0  10
WICHITA FALLS TX  32  61  42  69 /   0   0   0   0
GAGE OK           29  59  42  68 /   0   0   0   0
PONCA CITY OK     24  56  41  66 /   0  10   0   0
DURANT OK         30  58  38  66 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING UNTIL 11 AM CDT SATURDAY FOR OKZ004>048-050>052.

TX...FREEZE WARNING UNTIL 11 AM CDT SATURDAY FOR TXZ085-086-089-090.

&&

23/09/09
Hazardous weather outlook, Oct 31, 10:55 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT FRI OCT 31 2014

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

.FROST/FREEZE...
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS MUCH OF OKLAHOMA
AND WESTERN NORTH TEXAS...MAINLY AFTER MIDNIGHT.  PARTS OF NORTH CENTRAL AND
CENTRAL OKLAHOMA WILL SEE A HARD FREEZE WITH TEMPERATURES AT OR BELOW 28. SEE
THE FREEZE WARNING FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
A STORM SYSTEM WILL BRING WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS
TO OKLAHOMA AND WESTERN NORTH TEXAS...MAINLY MONDAY AND TUESDAY. SEVERE
WEATHER IS NOT EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

41 drought. Local standard time, as filed.

Drought, Alfalfa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Drought Monitor
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

With little rainfall, D2 (severe) drought persisted across the region.

Drought, Beckham

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

D3 (extreme) to D4 (exceptional) drought retreated, leaving D2 (severe) to D3 (extreme) drought in the county.

Drought, Blaine

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

With little rainfall, D2 (severe) drought persisted across the northeast portions of the county.

Drought, Caddo

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

D2 (severe) persisted, and D3 (extreme) drought improved slightly.

Drought, Canadian

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Drought Monitor
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

D2 (severe) drought improved slightly.

Drought, Carter

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Carter forecast zone
Reported by
Drought Monitor
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) and D0 (abnormally dry) drought.

Drought, Cleveland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Drought Monitor
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) and D0 (abnormally dry) drought.

Drought, Comanche

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

D3 (extreme) to D4 (exceptional) drought retreated, leaving D2 (severe) to D3 (extreme) drought in the county.

Drought, Cotton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

D4 (exceptional) drought retreated, leaving D3 (extreme) drought in the county.

Drought, Custer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

D2 (severe) drought improved slightly.

Drought, Dewey

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Drought Monitor
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

With little rainfall, D2 (severe) to D3 (extreme) drought persisted across the county.

Drought, Ellis

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Drought Monitor
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

With little rainfall, D3 (extreme) to D4 (exceptional) drought persisted across the county.

Drought, Garfield

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

With little rainfall, D2 (severe) to D3 (extreme) drought persisted across the county.

Drought, Garvin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Drought Monitor
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) drought.

Drought, Grady

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grady forecast zone
Reported by
Drought Monitor
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

D2 (severe) drought was almost completely removed, leaving only D1 (moderate) drought and a small area of D2 (severe) drought.

Drought, Grant

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

With little rainfall, D2 (severe) drought persisted across the county.

Drought, Greer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

With little rainfall, D4 (exceptional) drought persisted across the county.

Drought, Harmon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

With little rainfall, D4 (exceptional) drought persisted across the county.

Drought, Harper

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

With little rainfall, D2 (severe) to D3 (extreme) drought persisted across the county.

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

With little rainfall, D4 (exceptional) drought persisted across the county.

Drought, Jefferson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

D3 (extreme) to D4 (exceptional) drought retreated, leaving D2 (severe) to D3 (extreme) drought in the county.

Drought, Johnston

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Drought Monitor
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) and D0 (abnormally dry) drought.

Drought, Kay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kay forecast zone
Reported by
Drought Monitor
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

D2 (severe) drought improved.

Drought, Kingfisher

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Drought Monitor
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

D3 (extreme) drought persisted, while D2 (severe) drought improved slightly.

Drought, Kiowa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

With little rainfall, D3 (extreme) to D4 (exceptional) drought persisted across the county.

Drought, Logan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) and D0 (abnormally dry) drought.

Drought, Love

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Love forecast zone
Reported by
Drought Monitor
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) and D0 (abnormally dry) drought.

Drought, Major

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Major forecast zone
Reported by
Drought Monitor
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

With little rainfall, D2 (severe) to D3 (extreme) drought persisted across the county.

Drought, Marshall

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) and D0 (abnormally dry) drought.

Drought, McClain

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McClain forecast zone
Reported by
Drought Monitor
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) and D0 (abnormally dry) drought.

Drought, Murray

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Murray forecast zone
Reported by
Drought Monitor
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) drought.

Drought, Noble

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Noble forecast zone
Reported by
Drought Monitor
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

D2 (severe) drought improved.

Drought, Payne

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Payne forecast zone
Reported by
Drought Monitor
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) drought.

Drought, Pontotoc

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Drought Monitor
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) and D0 (abnormally dry) drought.

Drought, Pottawatomie

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Drought Monitor
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

D2 (severe) drought was completely removed, leaving only D1 (moderate) and D0 (abnormally dry) drought.

Drought, Roger Mills

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

With little rainfall, D2 (severe) to D3 (extreme) drought persisted across the county.

Drought, Stephens

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

D2 (severe) to D3 (extreme) drought retreated, leaving D1 (moderate) to D2 (severe) drought in the county.

Drought, Tillman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

D4 (exceptional) drought retreated, leaving D3 (extreme) drought in the county.

Drought, Washita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

D2 (severe) to D3 (extreme) drought persisted across the county with some improvement.

Drought, Woods

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

With little rainfall, D2 (severe) drought persisted across the county.

Drought, Woodward

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

With little rainfall, D2 (severe) to D3 (extreme) drought persisted across the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546878, 546879, 546880, 546881, 546882, 546883, 546884, 546885, 546886, 546887, 546888, 546889, 546890, 546891, 546892, 546893, 546894, 546895, 546896, 546897, 546898, 546899, 546900, 546901, 546902, 546903, 546904, 546905, 546906, 546907, 546908, 546909, 546910, 546911, 546912, 546913, 546914, 546915, 546916, 546917, and more.